Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 178, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 28, 2006, 8:17 PM CDT for Pawnee County, Stafford County, Kansas. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2006, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 28, 2006, 9:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Pawnee County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:40 PM CDT | TSTM WND GST 70 | 9 E Larned, KS | |
| Jun 28, 8:45 PM CDT | TSTM WND GST 60 | 7 Sw Seward, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3428 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 290117 SVRDDC KSC145-185-290215- /O.NEW.KDDC.SV.W.0178.060629T0117Z-060629T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 817 PM CDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS. CENTRAL STAFFORD COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 915 PM CDT * AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RADIUM...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHEASTERN PAWNEE COUNTY... RURAL RESIDENCES OF CENTRAL STAFFORD COUNTY... RADIUM... ST. JOHN... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3825 9875 3825 9902 3800 9906 3799 9868 $$ JOHNSON
3 follow-up statements
000 WWUS53 KDDC 290140 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 840 PM CDT WED JUN 28 2006 KSC145-185-290215- /O.CON.KDDC.SV.W.0178.000000T0000Z-060629T0215Z/ PAWNEE KS-STAFFORD KS- 840 PM CDT WED JUN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR CENTRAL STAFFORD AND SOUTHEASTERN PAWNEE COUNTIES... AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RADIUM...MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHEASTERN PAWNEE COUNTY... RURAL RESIDENCES OF CENTRAL STAFFORD COUNTY... RADIUM... ST. JOHN... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3825 9875 3825 9902 3800 9906 3799 9868 $$ JOHNSON
000 WWUS53 KDDC 290201 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 859 PM CDT WED JUN 28 2006 KSC145-185-290215- /O.CON.KDDC.SV.W.0178.000000T0000Z-060629T0215Z/ PAWNEE KS-STAFFORD KS- 859 PM CDT WED JUN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR CENTRAL STAFFORD AND SOUTHEASTERN PAWNEE COUNTIES... AT 858 PM CDT...THE PUBLIC REPORTED 70 MPH WINDS WITH A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST OF ST. JOHN...OR ABOUT NEAR DILLWYN...MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHEASTERN PAWNEE COUNTY... RURAL RESIDENCES OF CENTRAL STAFFORD COUNTY... RADIUM... ST. JOHN... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3825 9875 3825 9902 3800 9906 3799 9868 $$ JOHNSON
000 WWUS53 KDDC 290213 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 913 PM CDT WED JUN 28 2006 KSC145-185-290223- /O.EXP.KDDC.SV.W.0178.000000T0000Z-060629T0215Z/ PAWNEE KS-STAFFORD KS- 913 PM CDT WED JUN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STAFFORD AND SOUTHEASTERN PAWNEE COUNTIES EXPIRES AT 915 PM CDT... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. LAT...LON 3825 9875 3825 9902 3800 9906 3799 9868 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:21 PM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, Jun 28, 1:21 PM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 121 PM CDT WED JUN 28 2006 .DISCUSSION... DAYS 1-2... ONCE AGAIN THE MAIN CONCERN IS IF THERE WILL BE ANY PRECIPITATION WILL FALL AND REACH THE GROUND THIS EVENING IN MY WEST. THIS SAME SCENARIO AFFECTS THURSDAY EVENING/NIGHT ALSO. THE LATEST SURFACE ANALYSIS FROM 19Z SHOWED A SURFACE TROUGH FROM NCENTRAL MONTANA TO SOUTHEAST COLORADO. THIS TROUGH COULD BE THE FOCUS FOR LATE DAY THUNDERSTORMS AND INTO THE EVENING IF THE TROUGH MIGRATES INTO WESTERN KANSAS. LAST NIGHT...THERE WERE A STORMS MOVING TOWARD OUR WESTERN BORDER...BUT THEY DISSIPATED AS THEY MOVED INTO OUR CWA. SO...WITH LOWER DEW POINTS IN THE FAR WEST (45-49F)...NOT TOO SURE ANY WILL REACH THE GROUND THIS EVENING... EVEN IF THEY DO INITIATE. THE ONLY MODEL THAT BRINGS ANY APPRECIABLE AMOUNT OF RAIN INTO OUR CWA IS THE NGM...THE RUC DOES NOT DEVELOP ANY RAIN THROUGH 03Z THIS EVENING. AS FOR THURSDAY...THE STRONG SURFACE HEATING THAT WILL BE IN PLACE COULD DESTABILIZE THE SURFACE ENOUGH DURING THE LATE DAY TO CAUSE A FEW THUNDERSTORMS ALONG THE TROUGH AXIS WHICH SHOULD BE IN WESTERN KANSAS. PUT 16 POPS IN THE FAR WEST AFTER 21Z...THEN SPREAD THE POPS EASTWARD AFTER 00Z TO ALL OF THE CWA...INCREASING TO 22 POPS IN MY SW AND TO 16 POP IN MY EAST. THE DIFFERENCE IN POPS IS MINIMAL...BUT THINK THE WEST ZONES HAVE JUST A LITTLE BETTER CHANCE OF MEASURING. ON FRIDAY...DO NOT EXPECT ANY PRECIPITATION AND MOSTLY SUNNY SKIES. TEMPERATURES WILL WARM TO THE 95-98F DEG RANGE ON THURSDAY...WITH BOTH THE GFS AND NAM SHOWING 850MB TEMPS IN THE 27-29C RANGE BY 30/00Z. FRIDAY SHOULD BE SLIGHTLY WARMER WITH MODEL 85H PROGGED TEMPS IN THE 28-30C RANGE. SUSPECT A FEW STATIONS WILL EVEN REACH 100F...BUT WILL ONLY MENTION THE CENTURY MARK AT HAYS FOR NOW. MIN TEMPS WILL BE JUST A LITTLE WARMER EACH NIGHT...IN THE 60-64F RANGE TONIGHT AND THEN 63-67F THURSDAY NIGHT. DAYS 3-7... MODELS CONTINUE THE TREND THROUGH EARLY NEXT WEEK WITH OUR UPPER RIDGE FLATTENING THROUGH MONDAY...THEN SHIFTING/REDEVELOPING FURTHER WEST. UPPER RIDGE AXIS NOW APPEARS TO BE A LITTLE FURTHER EAST THAN PREVIOUS RUNS BUT STILL KEEPS WESTERN KS IN NW FLOW AND A FRONTAL BOUNDARY SOMEWHERE IN THE CNTL PLAINS THROUGH AT LEAST MONDAY. UPPER RIDGE THEN BUILDS EASTWARD MID TO LATE WEEK WHICH WOULD FAVOR REDUCED CHANCES OF PCPN. UPPER RIDGE ALOFT ALONG WITH THE 00Z NCEP AND CPC REFORECAST ENSEMBLES 85H TEMP ANOMALIES ALSO SUGGEST TEMPS NEAR NORMAL IN THE LATE PERIODS AS WELL. CURRENT GRIDS HAVE THIS TREND HANDLED FAIRLY WELL SO WILL NOT CHANGE MUCH TEMP OR PCPN WISE IN THE GRIDS FOR THE LATER PERIODS. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 97 63 99 / 10 0 20 0 GCK 61 97 63 99 / 10 0 20 0 EHA 60 96 64 96 / 20 20 20 0 LBL 60 96 63 98 / 10 0 20 0 HYS 62 97 65 100 / 10 0 20 0 P28 64 97 67 99 / 10 0 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/18
Hazardous weather outlook, Jun 28, 3:14 AM CDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 314 AM CDT WED JUN 28 2006 KSZ030-031-043>046-061>066-074>081-084>090-291000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 314 AM CDT WED JUN 28 2006 /214 AM MDT WED JUN 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 06
In the hours before
Special weather statement, Jun 28, 7:51 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 751 PM CDT WED JUN 28 2006 KSZ066-290130- STAFFORD- 751 PM CDT WED JUN 28 2006 ...SIGNIFICANT WEATHER ADVISORY FOR STAFFORD COUNTY... AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SEWARD...MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINS MAY CAUSE SOME LOCALIZED FLOODING. LAT...LON 3825 9861 3825 9890 3798 9891 3798 9850 JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:51 PM CDT | Special Weather Statement | DDC | Stafford | 39 min |
| Jun 29, 6:36 PM CDT | Special Weather Statement | DDC | Hamilton | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.